MAUDE Adverse Event Report: CARDINAL HEALTH UMBILICAL CATHETER SNGL LUMEN 3.5FR; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH UMBILICAL CATHETER SNGL LUMEN 3.5FR; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that on (b)(6) 2024 a 3.5 fr umbilical catheter was placed by sterile technique in an umbilical artery and sutured in place.The catheter was inserted up to the 13cm mark.On (b)(6) 2024 the catheter was removed by the bedside rn, sutures removed prior to removal.During removal, the catheter had a clean break at approximately the 9.25 cm mark.The rn had a sterile hemostat available and was able to attach to the remaining catheter and remove the remainder from the umbilicus.No harm was done.The rn reported the removal process went smoothly prior to the break, no increase in tension when removing the line.On 11mar2024 the initial reporter stated that the catheter broke into two separate pieces which the nurse was able to see at all times during the time it was broken then removed.The rn reported the removal was the same as far as the removal of other umbilical lines.No further treatment required.The customer confirmed it was a standard removal due to the order to discontinue the line.
 
Additional Manufacturer Narrative
Based on the information available to us, we were able to confirm the event and determined that: the returned device was broken between points 10 and 9.No other damage was noted.Based on available information and review of the process, controls and documentation, an exact root cause could not be identified.All information received will be used for further tracking and trending purposes.

Brand Name
UMBILICAL CATHETER SNGL LUMEN 3.5FR
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18937249
Report Number3009211636-2024-00802
Device Sequence Number12455002
Product Code FOS
UDI-Device Identifier20884527005113
UDI-Public20884527005113
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888160333
Device Catalogue Number8888160333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown